IV & oral steriods made me worse-do I have APS or does it go away

I have the history of APS-pulmonary embolism, miscarriages, positive anticardiolipin test, etc.. I have been to a few doctors who say my anticardiolipin test is normal so it has gone away. Eventhough I have headaches all the time, I get the grape looking things on my feet & legs, and etc. the last neurologist said she thought I had an autoimmune disease. She said she thought it was progressive MS, eventhough I have no brain lesions, the lesions in my spinal cord are not in the right areas, no vision problems, the lesion remain the same as a few years ago but my legs have got weaker. I could tell from her that she wasn't convinced she was right. She did say that I had oligoneal bands in the spinal fluid which meant the spinal cord was inflamed. They gave me 5 days of IV steriods & 2 weeks of oral starting at 60 mg. I have never been so sick. I am hot than cold. My blood test show high lymphocytes & low linosphosils. They say that is because of the prednisone. My concern is that my symptoms are worse. I am having trouble standing & walking. More pain. I just think they are off base with my diagnosis. & are making things worse. When you call the drs. & tell them you are sick, they don't want to hear it & they offer nothing. I do not know what to do anymore.

7 Replies

oldestnewest
  • Oh dear Im sorry you are having such a difficult time. You dont say if you are on any anticoagulation at the moment and that is important to stop further thrombotic events.

    Unfortunately Neurologists seem to have a hard time with APS and you may do better to find a specialist in APS. If you can let us know where you are situated then others will come on and help with advice and suggestions for somebody in your area as I dont think you are in the UK. You can also try this link to see if you can find somebody from here. Please let us know how you are getting on.

    americanaps.org/

  • I forgot to add that once you have APS it does not go away but the antibodies can come and go.

  • No they say I don't need them. I take a aspirin on my own. Designer16

  • Hi there, yours is a very familiar tale including the red herring of MS. You need to swiftly and calmly find care with an APS specialist who will either be a rheumatologist or haematologist, please let us know where you are so we can attempt to find your nearest sensible source of information. We do get the odd bit of good feedback re neurologists, but in the main the other two types of medical professional mentioned first, are better, and of course we have some very good GP's with an interest in the condition, Please give us more detail so we can help as you probably need anticoagulation if your ongoing symtpoms are anyting to go by. Mary F x

  • I am not on any anticoagulants because they say I do not need them. I take a aspirin on my own. Designer16

  • Ok.. so you need to go to a specialist who understands, once we know your location, other members will have ideas and so will we. All the best Mary F x

  • hi there,

    When I read this I hope you do as ApsnotFab and Mary F suggest. They are very wellknown to APS problems. I live in Sweden so i can not tell you which doctor you should see.

    Take care.

    Kerstin

You may also like...